Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

December 10, 2021Carroll County, Arkansas

NWS Tulsa, OK issued this special weather statement at Dec 10, 2021, 8:02 PM CST for Carroll County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 10, 2021, 8:02 PM CST (02:02 UTC)
Expired
Dec 10, 2021, 8:30 PM CST
In force
28 min
Issued by
NWS Tulsa, OK
Hail
0.88 in
Wind
50

County Carroll County, AR

The radar

The Springfield radar (KSGF), 120 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 344 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
637 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
344 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
1.2
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted.

028 
WWUS84 KTSA 110202
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
802 PM CST Fri Dec 10 2021
 
ARZ002-011-110230-
Carroll AR-Madison AR-
802 PM CST Fri Dec 10 2021

...Strong thunderstorms will impact portions of northern Madison and
southeastern Carroll Counties through 830 PM CST...

At 801 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles north of Forum to 4 miles south of
Hindsville. Movement was east at 60 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations in or near the path include...
Huntsville...                     Green Forest...
Hindsville...                     Withrow Springs State Park...
Carrollton...                     Rudd...
Marble...                         Forum...
Osage...                          Rule...
Rockhouse...                      Dryfork...
Cabanal...                        Metalton...
Connor...                         Coin...
Alabam...                         Denver...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Tornado Watch remains in effect until 1100 PM CST for northwestern
Arkansas.

&&

LAT...LON 3612 9341 3612 9348 3609 9348 3603 9394
      3605 9395 3627 9374 3645 9330 3625 9330
TIME...MOT...LOC 0201Z 252DEG 51KT 3622 9373 3608 9386 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Dec 10, 6:29 PM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Dec 10, 6:29 PM CST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
629 PM CST Fri Dec 10 2021

...New SHORT TERM...

.SHORT TERM...
(The rest of tonight)
Issued at 622 PM CST Fri Dec 10 2021

Isolated thunderstorms are developing in the vicinity of the
dry line across northeast Oklahoma this evening as a mid-level
shortwave impinges on the area. There will be a brief window
over the next couple of hours where these storms that develop
will have the potential to become strong to severe. Cape values
near the 1500 j/kg range and adequate shear will provide the
necessary ingredients. It it not out of the question that
a surface based storm could produce a brief tornado. This
activity will come to an end later this evening as the cold front
just now moving into Osage and Pawnee Counties sweeps through
the region.

&&

.LONG TERM...
(Tomorrow through Friday)
Issued at 236 PM CST Fri Dec 10 2021

The coolest day of the extended period will clearly be Saturday
behind the exiting front with temps struggling to reach the 50s.
Midlevel clouds hanging around southern OK may help to hold temps
back some there too. Dry return flow begins on Sunday along with a
gradual warmup which will accelerate by Tue with highs again near
record values. Winds will become gusty in the afternoon Sunday with
RH values dropping sufficiently for low fire weather concerns
though afternoon heating will be limited. Winds will continue to
strengthen into the middle of next week as the pressure gradient
increases ahead of a long wave trough digging along the western US
coast. This system is forecast to continue to deepen and dig far
enough south to bring some meaningful rain chances into the
forecast next week. Ensemble guidance is fairly similar in taking
the system close enough for forcing and instability to spread
into the area by Wed with a cold front to follow on Thu keeping
rain chances in play. Guidance then begins to diverge on how far
south the front moves and if it hangs up somewhere in the vicinity
of the area, enough to keep decent rain chances through the end
of the extended. Have opted to keep going forecast with at least
chance PoP from mid- week on with thunder chances accompanying the
expected frontal passage and lingering across much of the area into
Fri.

&&

.AVIATION...
(00Z TAFS)
Issued at 542 PM CST Fri Dec 10 2021
Scattered showers with a few thunderstorms will remain possible
through 03Z at northwest Arkansas TAF sites. Otherwise, strong
and gusty southwest winds will shift to the northwest with FROPA
with clearing skies from west to east this evening. Winds will
begin to decrease Saturday morning as surface high pressure builds
over the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   35  52  32  59 /  20   0   0   0
FSM   40  52  29  59 /  30   0   0   0
MLC   36  52  30  57 /  20   0   0   0
BVO   32  52  30  58 /   0   0   0   0
FYV   33  49  26  56 /  50   0   0   0
BYV   33  47  31  55 /  50   0   0   0
MKO   35  50  30  56 /  30   0   0   0
MIO   33  50  32  56 /  30   0   0   0
F10   35  52  30  57 /  20   0   0   0
HHW   40  52  30  56 /  30   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...10
LONG TERM....04
AVIATION...12
Hazardous weather outlook, Dec 10, 7:02 PM CST, 1 hour before
Hazardous Weather Outlook
National Weather Service Tulsa OK
702 PM CST Fri Dec 10 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
702 PM CST Fri Dec 10 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.
TORNADO.
	RISK...Limited.
	AREA...Southeast Oklahoma into western Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Southeast Oklahoma into western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Northwest Arkansas.

DISCUSSION...
Scattered thunderstorms continue to develop in the vicinity of
the dry line across far northeast Oklahoma into southeast
Oklahoma this evening. This activity is expected to spread to
the east-northeast through the evening hours in advance of a
cold front that will sweep through the area. Some of these storms
could be severe with damaging winds, large hail and brief
tornadoes all possible. This activity is expected to end by
midnight with much cooler weather behind the cold front.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY THROUGH TUESDAY...High Wind Potential.
WEDNESDAY...Thunderstorm Potential...High Wind Potential.
THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Gusty northerly winds will follow the passage of a cold front on
Saturday morning before gradually dying off during the afternoon
and evening hours as high pressure builds into the area. Southerly
winds and above normal temperatures will quickly return on Sunday
and continue into the middle of next week. By the middle of the
week, another frontal boundary will approach the area, bringing
a chance for showers and storms. This front may linger around the
area for a bit bringing prolonged periods of rain chances to the
region.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Dec 10, 6:14 PM CST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
614 PM CST Fri Dec 10 2021

ARZ001-OKZ063-068-069-110045-
Benton AR-Adair OK-Cherokee OK-Delaware OK-
614 PM CST Fri Dec 10 2021

...Strong thunderstorms will impact portions of western Benton,
southeastern Delaware, northwestern Adair and northeastern Cherokee
Counties through 645 PM CST...

At 613 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northwest of Colcord to 3 miles west of
Scraper. Movement was northeast at 70 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Bentonville...                    Siloam Springs...
Bella Vista...                    Gentry...
Gravette...                       Decatur...
West Siloam Springs...            Colcord...
Kansas...                         Highfill...
Oaks...                           Springtown...
Hiwasse...                        Leach...
Twin Oaks...                      Maysville...
Scraper...                        Miller...
Centerton...                      Lake Eucha State Park...

This includes Interstate 49 between mile markers 92 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3616 9441 3605 9512 3650 9460 3650 9415
TIME...MOT...LOC 0013Z 245DEG 60KT 3629 9474 3609 9491

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 10, 7:18 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
718 PM CST Fri Dec 10 2021

ARZ001-002-110145-
Carroll AR-Benton AR-
718 PM CST Fri Dec 10 2021

...Strong thunderstorms will impact portions of northeastern Benton
and northwestern Carroll Counties through 745 PM CST...

At 718 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from near Pea Ridge to near Highfill. Movement was
east at 60 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Rogers...                         Bentonville...
Bella Vista...                    Lowell...
Pea Ridge...                      Highfill...
Garfield...                       Gateway...
Beaver...                         Northwest Arkansas Regional Air...
Centerton...                      Avoca...
Hill Top...                       Walnut Hill...
Vaughn...                         Larue...
Busch...

This includes Interstate 49 between mile markers 81 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CST for northwestern
Arkansas.

&&

LAT...LON 3630 9398 3627 9442 3650 9416 3650 9370
TIME...MOT...LOC 0118Z 252DEG 51KT 3647 9409 3628 9434

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 10, 7:40 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
740 PM CST Fri Dec 10 2021

ARZ002-010-011-110215-
Carroll AR-Madison AR-Washington AR-
740 PM CST Fri Dec 10 2021

...Strong thunderstorms will impact portions of northwestern Madison,
central Carroll and northeastern Washington Counties through 815 PM
CST...

At 740 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles east of Springdale to 4 miles east of
Prairie Grove. Movement was east at 60 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Fayetteville...                   Springdale...
Huntsville...                     Elkins...
West Fork...                      Greenland...
Hindsville...                     Wesley...
Withrow Springs State Park...     Drake Field Airport...
Forum...                          Clifty...
Goshen...                         Georgetown...
Rockhouse...                      Tuttle...
Mayfield...                       Alabam...
Best...                           Sonora...

This includes Interstate 49 between mile markers 55 and 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CST for northwestern
Arkansas.

&&

LAT...LON 3633 9351 3598 9384 3595 9431 3618 9409
TIME...MOT...LOC 0140Z 248DEG 52KT 3615 9402 3596 9425

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 10, 8:02 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
802 PM CST Fri Dec 10 2021

ARZ002-011-110230-
Carroll AR-Madison AR-
802 PM CST Fri Dec 10 2021

...Strong thunderstorms will impact portions of northern Madison and
southeastern Carroll Counties through 830 PM CST...

At 801 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles north of Forum to 4 miles south of
Hindsville. Movement was east at 60 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Huntsville...                     Green Forest...
Hindsville...                     Withrow Springs State Park...
Carrollton...                     Rudd...
Marble...                         Forum...
Osage...                          Rule...
Rockhouse...                      Dryfork...
Cabanal...                        Metalton...
Connor...                         Coin...
Alabam...                         Denver...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CST for northwestern
Arkansas.

&&

LAT...LON 3612 9341 3612 9348 3609 9348 3603 9394
      3605 9395 3627 9374 3645 9330 3625 9330
TIME...MOT...LOC 0201Z 252DEG 51KT 3622 9373 3608 9386

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 6:14 PM CSTSpecial Weather StatementTSADelaware31 min
Dec 10, 6:37 PM CSTSevere Thunderstorm WarningTSADelaware38 min
Dec 10, 6:56 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee34 min
Dec 10, 8:08 PM CSTSpecial Weather StatementTSALeFlore37 min
Dec 10, 8:31 PM CSTSpecial Weather StatementTSALeFlore44 min
Dec 10, 7:18 PM CSTSpecial Weather StatementTSABenton27 min
Dec 10, 7:22 PM CSTTornado WarningTSAWashington22 min
Dec 10, 7:40 PM CSTSpecial Weather StatementTSAWashington35 min
Dec 10, 8:07 PM CSTSpecial Weather StatementTSACrawford23 min
Dec 10, 8:42 PM CSTSevere Thunderstorm WarningTSAFranklin, Sebastian33 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.